MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381433
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
To investigate further, several unopened units from the same lot were tested.Multiple catheters demonstrated sluggish or failed needle retraction, and in some cases, the sheath was firmly adhered to the needle.No packaging defects were noted.Immediate actions taken: ¿ all catheters from the affected lot have been removed from service and quarantined.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
No photos or physical samples that display the reported condition were available for investigation.A device history record review was completed by our quality engineer team for provided material number 381433 and lot number 5223795.A quality notification related to the reported defect of needle retraction failure was initiated during the build of this lot, and quality notification review (qn) could not be performed for the defects of needle retraction slow and tip adhesion / bonded to needle.However, without a sample we cannot confirm that this failure was related to that notification.Based on the available information, an exact cause for this incident could not be identified.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23872631
Report Number1710034-2025-01977
Device Sequence Number4451184
Product Code FOZ
UDI-Device Identifier00382903814336
UDI-Public(01)00382903814336(11)250905(17)280731(10)5223795
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381433
Device Lot Number5223795
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown